MAUDE Adverse Event Report: MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2228W
Medical Device Problem Codes Difficult to Insert (1316); Difficult To Position (1467)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sentrant sheath was used in a patient for the endovascular treatment of 300 mm in length thoracic dissection.It was reported that a percutaneous approach was performed from the left groin.Another manufacturer¿s sutures were placed and guidewire access was obtained.The first main valiant 32 x 32 x 200 stent graft was implanted without any sequelae.A 22fr sentrant sheath was inserted to backfill the hole, however was met with resistance and unable to advance to the intended landed location.The 22fr sentrant sheath was removed from the patient.A second valiant 34 x 30 x 150 stent graft was implanted.The 22 fr sheath was reinserted again to backfill the hole, however was met with resistance and unable to advance to the intended landed location.An angiogram was performed and the tevar for dissection was successfully covered.The physician removed the 22 sentrant sheath from the patient.A retrograde angiogram was performed through the left groin and extravagation was noted due to a perforation of the left common iliac artery (lcia).The physician inserted a 10 mm another manufacturer¿s balloon through the left groin to the proximal lcia.Then another manufacturer¿s 8 x 10 cm covered stent was implanted two cm below the aortic bifurcation.Then another manufacturer¿s 10 x 38 covered stent was implanted proximal to that, at the level of the proximal lcia.Then another manufacturer¿s 8 x 15 covered stent was implanted down to the access site.The physician surgically opened the groin and repaired the lcfa with a patch.An angiogram was performed and the perforation was resolved.Per the physician the cause of the perforation was due to the patient¿s anatomy of small in diameter access vessels.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the physician stated that the cause of the post-operative complications could not be determined.It was also noted that they were not related to the perforation of the left common iliac artery during the index procedure.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC CARDIOVASCULAR
3576 unocal place
santa rosa CA 95403
MDR Report Key6421642
Report Number2953200-2017-00437
Device Sequence Number13648149
Product Code DYB
UDI-Device Identifier00643169150355
UDI-Public00643169150355
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberSENSH2228W
Device Catalogue NumberSENSH2228W
Device Lot Number00120627
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
04/17/2017
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/09/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight60